Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2014, 6:37 PM EDT for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 10, 2014, 7:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 36 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:39 PM EDT | TSTM WND DMG | 1 S Guyton, GA | TREE DOWN AT LIVE OAK TRAIL. |
| Jul 10, 6:39 PM EDT | TSTM WND DMG | Pineora, GA | TREE DOWN AT HEIDT LANDING ROAD AND MCLAWS ROAD. |
| Jul 10, 6:54 PM EDT | TSTM WND DMG | 4 E Shawnee, GA | TREE DOWN AT 1000 BLOCK OF SILVER HILL CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WUUS52 KCHS 102237 SVRCHS GAC031-103-251-SCC049-053-102315- /O.NEW.KCHS.SV.W.0068.140710T2237Z-140710T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 637 PM EDT THU JUL 10 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... SCREVEN COUNTY IN SOUTHEAST GEORGIA... BULLOCH COUNTY IN SOUTHEAST GEORGIA... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 715 PM EDT * AT 637 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR PINEORA...MOVING NORTH AT 30 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... PINEORA...MARLOW...GUYTON...SPRINGFIELD...STILLWELL...EGYPT... SHAWNEE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3276 8151 3258 8111 3222 8128 3235 8160 TIME...MOT...LOC 2237Z 191DEG 26KT 3231 8147 $$
2 follow-up statements
082
WWUS52 KCHS 102259
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUL 10 2014
GAC031-102309-
/O.CAN.KCHS.SV.W.0068.000000T0000Z-140710T2315Z/
BULLOCH GA-
659 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH COUNTY HAS
BEEN CANCELLED...
LAT...LON 3276 8151 3258 8111 3226 8126 3238 8152
3239 8153
TIME...MOT...LOC 2259Z 191DEG 26KT 3247 8143
$$
GAC103-251-SCC049-053-102315-
/O.CON.KCHS.SV.W.0068.000000T0000Z-140710T2315Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
659 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF SCREVEN...EFFINGHAM...HAMPTON AND JASPER COUNTIES...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR EGYPT...MOVING NORTH AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3276 8151 3258 8111 3226 8126 3238 8152
3239 8153
TIME...MOT...LOC 2259Z 191DEG 26KT 3247 8143
$$726
WWUS52 KCHS 102308
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT THU JUL 10 2014
GAC103-251-SCC049-053-102318-
/O.EXP.KCHS.SV.W.0068.000000T0000Z-140710T2315Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
708 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES WILL EXPIRE AT 715 PM EDT...
AT 708 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3276 8151 3258 8111 3226 8126 3238 8152
3239 8152
TIME...MOT...LOC 2308Z 191DEG 26KT 3253 8142
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:15 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 10, 4:15 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT THU JUL 10 2014 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT BUT WILL LIKELY STALL NORTH OF THE AREA...BEFORE DISSIPATING THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THE MIDDLE OF NEXT WEEK. THIS FRONT WILL LIKELY STALL AND DISSIPATE OVER THE REGION. OTHERWISE...THE REGION WILL REMAIN SITUATED BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE THROUGH THE PERIOD. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO RETREAT OVER THE WESTERN ATLANTIC AS A BROAD TROUGH OF LOW PRESSURE TRACKS FROM THE MIDWEST TO THE NORTHEAST UNITED STATES. THIS TROUGH WILL LIKELY SHIFT A WEAK SFC FRONT TOWARD THE SOUTHEASTERN UNITED STATES THIS EVENING AND EARLY TONIGHT...BUT THE FRONT SHOULD STALL NORTH/NORTHWEST OF THE FORECAST AREA OVERNIGHT. AHEAD OF THE FRONT...A SOUTH/SOUTHWEST FLOW CONTINUES TO BRING DEEP MOISTURE TO THE AREA...WHICH WILL SUPPORT SHOWER AND/OR THUNDERSTORMS THROUGH THE EVENING AND POSSIBLY INTO EARLY TONIGHT. MOST ACTIVITY WILL INITIALLY REMAIN ALONG AN INLAND MOVING SEABREEZE BEFORE GREATER COVERAGE OCCURS INLAND. HAVE MAINTAINED THE OVERALL TREND IN THE PRECIP FORECAST FOR THIS EVENING...WITH HIGHEST POPS NEAR 60 INLAND WHERE BOUNDARY INTERACTIONS BETWEEN SHOWERS AND THUNDERSTORMS AS WELL AS THE SEABREEZE ARE LIKELY TO OCCUR. SLIGHTLY LOWER CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN NEAR THE COAST...ESPECIALLY AFTER THE SEABREEZE PUSHES FURTHER INLAND. PWATS CONTINUE TO INCREASE OVER THE AREA THIS EVENING AND SHOULD REACH 2.00 INCHES BY SUNSET. WEAK WIND FIELDS ALONG WITH POOR MID LVL LAPSE RATES DURING THE TIME OF DEEPEST MOISTURE LEVELS THIS EVENING SUPPORT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...MAINLY INLAND. A FEW THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT...A FEW PULSE TYPE STORMS COULD BECOME STRONG/SEVERE INITIALLY...BEFORE GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS DEPLETES AVAILABLE ENERGY AND IS FOLLOWED BY SUNSET. EXPECT A DECREASING TREND OF SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. OVERNIGHT LOWS SHOULD RANGE IN THE LOW TO MID 70S AWAY FROM THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...LOOKS A BIT UNSETTLED WITH A STALLED FRONT AND UPPER TROUGH OVER THE AREA ALONG WITH ABUNDANT MOISTURE. SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND STORMS ARE EXPECTED. SLOW STORM MOTIONS AND PWATS NEAR 2 INCHES WILL ALLOW FOR SOME HEAVY RAINFALL. TEMPERATURES SHOULD BE CLOSER TO NORMAL WITH INCREASED CLOUD/RAIN COVERAGE...MAINLY LOWER 90S INLAND WITH MID TO UPPER 80S NEAR THE COAST. SATURDAY AND SUNDAY...HIGH PRESSURE RIDGING BUILDS IN FROM THE WEST PUSHING THE DEEPER MOISTURE SOUTH AND EAST THROUGH THE WEEKEND AND THUS RAIN COVERAGE SHOULD BE LESSENING EACH DAY...ESPECIALLY OVER SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL AGAIN BE CLOSE TO NORMAL SATURDAY AND THEN ABOVE NORMAL SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A DEEP LAYER RIDGE BEGINS TO SAG SOUTH OF THE AREA THROUGH THE PERIOD AS A BROAD UPPER TROUGH...WHICH COVERS THE EASTERN HALF OF THE U.S...SLOWLY SINKS TOWARD THE REGION FROM THE NORTH. EXPECT SCATTERED AFTERNOON AND EVENING CONVECTION MONDAY AND TUESDAY. THE FLOW AT LOWER LEVELS WILL BE SOUTHWEST...WHICH WILL KEEP TEMPS A FEW DEGS ABOVE NORMAL...WITH HIGHS THE MID 90S AND LOWS IN THE MID TO UPPER 70S. WEDNESDAY LOOKS TO BE THE WETTEST DAY OF THE PERIOD AS A WEAK COLD FRONT SAGS INTO THE AREA ALONG WITH THE ASSOCIATED UPPER TROUGH. GIVEN THE UNCERTAINTY AT THIS POINT...WENT WITH HIGHER END CHANCE POPS FOR NOW. BY THURSDAY...THE WEAK COLD FRONT/SURFACE TROUGH SEEMS TO STALL AND DISSIPATE OVER THE REGION. THE UPPER TROUGH STARTS TO FLATTEN AS THE DEEP LAYER MOISTURE DECREASES SOME. THUS...CLIMO/CHANCE POPS FOR DIURNALLY BASED CONVECTION SEEMS REASONABLE AT THIS TIME. TEMPS NEAR CLIMO. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE POSSIBLE THIS AFTERNOON AT EITHER TERMINAL...BUT ESPECIALLY AT THE SAV TERMINAL WHERE A SEABREEZE WILL BE SHIFTING INLAND SHORTLY. HAVE THEREFORE MAINTAINED TEMPO MVFR CIGS/VSBYS DUE TO THUNDERSTORMS BETWEEN 18Z-22Z AT THE SAV TERMINAL. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE CHS TERMINAL ARE LESS...SO HAVE OPTED TO MAINTAIN VICINITY THUNDERSTORMS THIS AFTERNOON. THUNDERSTORM CHANCES WILL PERSIST THROUGH THIS EVENING...BUT VFR CONDITIONS SHOULD PREVAIL AT BOTH CHS AND SAV TERMINALS BY SUNSET THROUGH EARLY FRIDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK WITH BRIEF FLIGHT RESTRICTIONS DUE TO MOSTLY AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY FRIDAY. CHANCES FOR CONVECTION INCREASE FOR THE MIDDLE OF NEXT WEEK AS A COLD FRONT APPROACHES. && .MARINE... TONIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS OVERNIGHT. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15 KTS...ALTHOUGH LOCAL WINDS COULD VARY NEAR THUNDERSTORMS. SEAS WILL RANGE FROM 2-4 FT...HIGHEST BEYOND 20 NM FROM THE COAST. FRIDAY THROUGH TUESDAY...NO SIGNIFICANT CONCERNS EXPECTED THROUGH THE PERIOD...ESPECIALLY THROUGH THE WEEKEND...AS A WEAK PRESSURE GRADIENT REMAINS IN PLACE. CONDITIONS WILL DETERIORATE A BIT EARLY NEXT WEEK THOUGH AS A COLD FRONT APPROACHES FROM THE WEST. && .TIDES/COASTAL FLOODING... THE EARLY EVENING HIGH TIDE...CLOSE TO 7 PM...WILL BE ELEVATED BUT IS EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY LEVELS. HOWEVER...IF HEAVY RAIN FALLS NEAR THE COAST THIS EVENING LOCALIZED FLOODING COULD OCCUR. ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE AND LIGHT TO MODERATE ONSHORE WINDS COULD RESULT IN MINOR COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE DURING THE EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...DPB SHORT TERM...RJB LONG TERM...RFM AVIATION...DPB/RJB MARINE...DPB/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 10, 5:09 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 509 AM EDT THU JUL 10 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 110915- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER AND HEAVY RAIN...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL...MAINLY THIS AFTERNOON. ALSO...THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALIZED FLOODING THIS AFTERNOON INTO TONIGHT. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE COULD BE REQUIRED THIS AFTERNOON INTO TONIGHT. GAZ117-119-139-141-SCZ048>051-110915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON INTO TONIGHT. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IF HEAVY RAIN FALLS AROUND THE TIME OF THE THURSDAY EVENING HIGH TIDE. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH TIDES...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE FLOW IN THE WAKE OF THE SEAS BREEZE COULD RESULT IN SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE EACH EVENING FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-110915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:40 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUL 10 2014
GAZ137-140-141-102145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUDOWICI TO 9
MILES SOUTHWEST OF COX TO 29 MILES SOUTHWEST OF DARIEN...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...COX...COX...AIMAR...MURRAYS CROSSING...TOWNSEND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3133 8144 3137 8155
3145 8163 3147 8161 3149 8165 3154 8167
3155 8170 3158 8170 3166 8185 3174 8191
3177 8164 3174 8158 3146 8124 3137 8126
3143 8132 3137 8128 3130 8127 3129 8130
TIME...MOT...LOC 2040Z 254DEG 14KT 3167 8181 3136 8164
3102 8170Special weather statement, Jul 10, 5:53 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT THU JUL 10 2014
GAZ116-138-102245-
INLAND BRYAN-INLAND LIBERTY-
553 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 645 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
DORCHESTER...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...MIDWAY...LIMERICK...FLEMING...LANIER...DANIEL...
ELLABELL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3165 8139 3205 8171 3224 8144 3214 8140
3211 8140 3210 8139 3208 8139 3207 8137
3205 8137 3205 8136 3191 8130
TIME...MOT...LOC 2153Z 213DEG 16KT 3206 8159 3179 8140Local storm report, Jul 10, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU JUL 10 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 4 ENE FORT STEWART 31.88N 81.45W
07/10/2014 LIBERTY GA 911 CALL CENTER
TREE DOWN ON POWER LINE.
&&
EVENT NUMBER CHS1400800
RJBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:40 PM EDT | Special Weather Statement | CHS | Long, McIntosh | 65 min |
| Jul 10, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 58 min |
| Jul 10, 5:53 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 52 min |
| Jul 10, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 42 min |
| Jul 10, 7:11 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 79 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.